MAUDE Adverse Event Report: K2M, INC. REDUCTION JACK; CRICKET 2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. REDUCTION JACK; CRICKET 2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 6201-90084
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
This report summarizes one malfunction event where the tip of an mesa 2 reduction jack cricket broke intra-operatively.The procedure was successfully completed with a two minute surgical delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Visual inspection: it was confirmed that the foot of the cricket fractured off.The fractured piece was not returned.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.It was reported that a difficult angle was not evident and it was regular rod reduction being performed.Reduction maneuvers associated with complex deformity surgeries may focus increased loads to this component, resulting in a fracture.Crickets are a valuable aid in reduction / correction maneuvers in complex deformity surgeries but are occasionally stressed beyond their structural capacity.Crickets were designed such that the significant loads encountered in complex spine surgeries are not transferred to the screw interface.Additionally, wear from the device's extended use may also have contributed to the event.

Brand Name
REDUCTION JACK; CRICKET 2
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12714606
Report Number3004774118-2021-00328
Device Sequence Number5760382
Product Code LXH
UDI-Device Identifier10888857320468
UDI-Public10888857320468
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6201-90084
Device Lot NumberHGTB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2021
Initial Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1